Louisiana, 2010

Damaging Wind in Louisiana, May 30, 2010

May 30, 2010 · NWS SHV · 1 event in 1 county or zone

Heating of the day and a weakly capped atmosphere resulted in the development of isolated strong thunderstorms across portions of northwest and west central Louisiana during the afternoon of May 30th. One storm in Sabine Parish downed a tree east of the Toledo Bend Reservoir.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Heating of the day and a weakly capped atmosphere resulted in the development of isolated strong thunderstorms across portions of northwest and west central Louisiana during the afternoon of May 30th. One storm in Sabine Parish downed a tree east of the Toledo Bend Reservoir.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 1:46 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, May 30, 1:46 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT SUN MAY 30 2010

.DISCUSSION...
WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE UPPER LEVEL LOW IS
SPINNING OVER MS.  A WEAK PRESSURE TROUGH IS SITTING OVER THE
SOUTHWESTERN CORNER OF THE CWFA.  RADAR IMAGERY SHOWS CONVECTION IS
DEVELOPING OVER THIS SOUTHWESTERN CORNER.  CONVECTION IS ALSO
DEVELOPING NORTHWEST OF THE CWFA ON THE WESTERN SIDE OF THE UPPER
LEVEL LOW. CONVECTION IS EXPECTED TO INCREASE IN COVERAGE OVER
PRIMARILY THE SOUTHERN AND EASTERN PORTIONS OF THE CWFA AS THESE TWO
FEATURES COMBINE WITH A MOIST AND UNSTABLE AIRMASS. FOR NOW IT DOES
NOT APPEAR THAT WIDESPREAD SEVERE WEATHER WILL BE LIKELY.
HOWEVER...STRONG STORMS CAPABLE OF GUSTY WINDS AND SMALL HAIL WILL
BE POSSIBLE THIS AFTERNOON AND EVENING. CONVECTION IS EXPECTED TO
BEGIN TO DIE DOWN BY MID TO LATE EVENING WITH THE LOSS OF DAYTIME
HEATING.

ON MONDAY THE UPPER LEVEL LOW IS EXPECTED TO BEGIN TO SHIFT
NORTHEAST AWAY FROM THE CWFA. A WEAK BOUNDARY IS EXPECTED TO
APPROACH THE REGION FROM THE NORTHWEST MONDAY AS WELL. THESE
FEATURES AGAIN COMBINED WITH DAYTIME HEATING AND AVAILABLE MOISTURE
WILL TRIGGER MORE AFTERNOON AND EVENING CONVECTION.

BY TUESDAY IT APPEARS FOR NOW THAT THE WEAK BOUNDARY MAY HAVE ENOUGH
PUSH TO GET IT MOST OF THE WAY THROUGH THE CWFA.  HOWEVER HAVE WENT
AHEAD AND INCLUDED SOME LOW END POPS ACROSS THE SOUTHERN THIRD OF
THE CWFA SINCE THESE SYSTEMS USUALLY HAVE A HARD TIME MAKING IT ALL
THE WAY THROUGH THE AREA THIS TIME OF YEAR. CAN NOT RULE OUT THE
POSSIBILITY OF AT LEAST PART OF THE CWFA SEEING ISOLATED CONVECTION
GIVEN THE POSSIBILITY OF THE LINGERING BOUNDARY COMBINING WITH
AVAILABLE MOISTURE AND INSTABILITY. BUT OVERALL CONVECTION WILL BE
LIMITED WITH THE UPPER RIDGE BRIEFLY BUILDING OVER THE CWFA.

ANOTHER SHORTWAVE IS EXPECTED TO APPROACH THE FOUR STATE REGION ON
WEDNESDAY AND THURSDAY. THIS WILL BRING DECENT COVERAGE OF
CONVECTION FOR BOTH OF THOSE DAYS AS THIS SYSTEM BRINGS ANOTHER
BOUNDARY INTO THE FOUR STATE REGION. THIS SYSTEM SHOULD MOVE OUT OF
THE CWFA BY THE END OF THE WEEK TO GIVE A BREAK FROM THE WIDESPREAD
AFTERNOON CONVECTION.

TEMPERATURES THROUGH THE FORECAST PERIOD SHOULD AROUND OR SLIGHTLY
WARMER THAN NORMAL.  HIGHS EACH DAY ARE EXPECTED TO REACH THE LOWER
TO POSSIBLY MIDDLE 90S.  LOWS SHOULD REMAIN IN THE UPPER 60S TO
LOWER 70S.  OVERALL HAVE NOT MADE ANY SIGNIFICANT CHANGES TO GUI
VALUES OTHER THAN TO REFLECT SIMILAR CONDITIONS FOR THE SHORT TERM
TO WHAT WE HAVE SEEN THE PAST COUPLE OF DAYS. /22/

&&

.AVIATION...
WIDELY SCATTERED TSTMS DEVELOPING OVER CENTRAL AND SE AR THIS SUNDAY
AFTERNOON WILL PEAK BY LATE AFTERNOON AND THEN DISSIPATE THROUGH
SUNSET WITH LOSS OF DAYTIME HEATING.  SUMMER CLIMATOLOGICAL VFR
CONDITIONS TO CONTINUE THROUGH THE MONDAY HOLIDAY AS MID AND UPPER
LOW CENTERED OVER NRN MS TO ONLY PRODUCE WIDELY SCTD TSTMS AT BEST
AROUND WRN SEMICIRCLE OF THE LOW. /VIII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  94  71  93  71 /  20  20  20  10  10
MLU  69  93  71  92  70 /  20  40  20  20  10
DEQ  66  92  68  93  68 /  20  20  10  10  10
TXK  67  94  70  93  71 /  20  20  10  10  10
ELD  68  93  69  93  70 /  20  30  20  10  10
TYR  70  95  71  94  72 /  20  20  10  10  10
GGG  69  94  70  93  71 /  20  20  10  10  10
LFK  71  95  70  94  71 /  20  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

22/08
Hazardous weather outlook, May 30, 10:38 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CDT SUN MAY 30 2010

ARZ073-LAZ005-006-010>014-017>022-TXZ149>153-165>167-311645-
UNION AR-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1138 AM CDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING SOUTH AND EAST OF A JACKSONVILLE TEXAS...TO MANSFIELD AND
FARMERVILLE LOUISIANA...TO STRONG ARKANSAS LINE. A FEW STRONG
STORMS ARE POSSIBLE...AS AN UPPER LEVEL LOW INTERACTS WITH A MOIST
AND UNSTABLE AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS AROUND 40
MILES PER HOUR. HOWEVER...WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059>061-070>072-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-
1138 AM CDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
NORTH AND WEST OF A JACKSONVILLE TEXAS...TO MANSFIELD AND
FARMERVILLE LOUISIANA...TO STRONG ARKANSAS LINE. WHILE SEVERE
STORMS ARE NOT EXPECTED...A FEW OF THE STRONGER STORMS MAY PRODUCE
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS OF 35 TO 40 MILES
PER HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 30, 2:21 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CDT SUN MAY 30 2010

LAZ017-018-302115-
NATCHITOCHES-SABINE-
321 PM CDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES AND SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     BELLWOOD...FISHER...FLORIEN...GORUM...KISATCHIE...MELROSE AND
     MOUNT CARMEL...

AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 12 MILES EAST OF MANY...OR 18 MILES NORTH OF
ANACOCO...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

22
Special weather statement, May 30, 2:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT SUN MAY 30 2010

TXZ166-167-302130-
SABINE-SAN AUGUSTINE-
342 PM CDT SUN MAY 30 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SAN AUGUSTINE AND SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...GENEVA...HEMPHILL...MACUNE...PINELAND...ROSEVINE
     AND SAN AUGUSTINE...

AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 21 MILES SOUTH OF
CENTER...MOVING SOUTHEAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sabine

When
May 30, 3:30 PM CST
Where
Sabine County, 4.98 mi SSW of Negreet
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.400, -93.600

One tree was downed blocking Hwy. 191 near the community of Little Flock.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222829.